MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5992025
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the events as reported the mesh was hydrated and the or staff and surgeon were unable to successfully deploy the mesh down the trocar with multiple attempts.It was noted after 5-10 minutes of mesh handling that the barrier of the device was scraping off.Sample evaluation confirms the hydrogel had begun to ball up and scrap off the mesh.The sample evaluation confirms the hydrogel had not completely detached from the mesh and did not create any voids.The sample evaluation finds no manufacturing anomalies.Over-handling after hydration of the mesh can result in the condition found.Additionally, it is unknown how long the mesh had been hydrated for and if the mesh was rolled without delay following hydration, damage to the hydrogel can occur if the mesh is hydrated longer than the 1-3 seconds and not rolled immediately following hydration as prescribed in the instructions-for-use.Based on the event as reported and condition of the mesh sample, the separation of the hydrogel is most reasonably the result of over-handling (5-10 mins) during user/ device interface.Per the instructions-for-use, "ventralight st mesh with echo 2 positioning system should be hydrated for no more than 1-3 seconds and must be rolled immediately after hydration to maximize the flexibility of the prosthesis.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this production lot of (b)(4) units released for distribution in december, 2019.
 
Event or Problem Description
As reported during a robotic flank hernia procedure on (b)(6) 2020, the surgeon who is a first time user of the bard ventralight st w /echo 2, noted after 5-10 minutes of mesh handling that the barrier of the device was scraping off.Customer reports that the mesh was hydrated prior to use.As reported a 12mm trocar was being used in the field, but the "mesh techs and surgeon were unable to get the mesh down the trocar and they tried a few different times.".

Brand Name
VENTRALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9801966
Report Number1213643-2020-02155
Device Sequence Number778474
Product Code FTL
UDI-Device Identifier00801741131042
UDI-Public(01)00801741131042
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2020
Device Catalogue Number5992025
Device Lot NumberHUDX0818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2020
Initial Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1